I'm on 525mg/day right now, and I can say it works extremely well for me. I've written about my experiences with Lyrica before, and how respected it should be, but let me write something else if there's ANYONE that's abusing/overdosing it right now:
I had a difficult time in my life, with jealousy (about my partners past), acceptance and things like that, so I "compensated" with a few more pills per day. I felt euphoric, good and all - thought I could conquer the world, thought I was invincible... But guys, listen up now. It's an illustion. I was not invincible; I ran out of my prescribed dose, and tapared down myself EXTREMELY fast (a few days) from a higher than average dose. It was so dangerous that I had no idea about before. I was experiencing serious depression when quitting Lyrica cold turkey after running out of the prescribed dose before, but no more than a depression - and I thought I'd handle it again, but no.
The first day of my Lyrica withdrawal (cold turkey) I experienced extremely depressive thoughts for the first time of my life, which is not characteristic of me at all. But that was only the start. Later on, I felt that I'd faint any second, that I could get a seizure any second. I was breathing more rapid, felt my heart racing - I was basically thinking I would fall down on the floor. I couldn't eat - wasn't hungry, yet, I wanted to puke all the time because of the constant nausea. I took a cab to the hospital, they checked me up and said it's all good, but I had to wait for hours until the doctor arrived, and by that point - after HOURS of constant feel of fainting - it was over; the doctor told me it's a typical Panic Attack. And I have never experienced it before.
Days after that, I still felt that another panic attack could creep up on me any moment, so I stayed DAYS in the bed to just relax, waiting to get in touch with my doctor to prescribe me Lyrica again. I thought I'd never be "normal" again, it was such a depressive state. But 2 days after starting taking Lyrica again, I felt COMPLETELY normal.
So guys, think twice - no, make that THRICE, before taking too much Lyrica, AND/OR quitting in cold turkey without a SLOW taper. For real, think about your family too.
My doctor told me that tapering from 525mg should be done over MONTHS, 3 months.
Be careful. It's an extremely effective medication. I combine it with Wellbutrin which is a really good combo. Why?
1. Lyrica usually causes sexual dysfunction and weight gain. Wellbutrin counters that, as Wellbutrin is not only one of the few antidepressants that doesnt cause weight gain, it actually promotes weight loss. Also, not only does Wellbutrin counter sexual dysfunction, but it actually increases libido.
2. Wellbutrin usually causes anxiety (as it's boosting you up from the depression), especially at 300mg and higher. Lyrica is perfect there, as it calms down, and counters that effect.
So it's a perfect match, for some, apparently.
Good luck and please, RESPECT Lyrica.